Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 8, 2006, 9:16 AM CDT for Escambia County, Santa Rosa County, Florida; Escambia County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2006, 9:16 AM CDT (14:16 UTC)
- Expired
- Apr 8, 2006, 10:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 9:00 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 081417 SVRMOB ALC053-FLC033-113-081500- /O.NEW.KMOB.SV.W.0052.060408T1416Z-060408T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 916 AM CDT SAT APR 8 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA NORTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1000 AM CDT * AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MCDAVID...OR ABOUT 20 MILES SOUTHWEST OF BREWTON...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAHL BY 925 AM CDT JAY AND POLLARD BY 930 AM CDT KEEGO BY 935 AM CDT DIXONVILLE BY 940 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3103 8739 3082 8738 3083 8678 3124 8680 $$
2 follow-up statements
000 WWUS54 KMOB 081431 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 928 AM CDT SAT APR 8 2006 FLC033-081438- /O.CAN.KMOB.SV.W.0052.000000T0000Z-060408T1500Z/ ESCAMBIA FL- 928 AM CDT SAT APR 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ESCAMBIA COUNTY FLORIDA IS CANCELLED... THE STORM MOVING OUT OF SOUTH BALDWIN COUNTY MOVING INTO THE NORTHERN SECTIONS OF THE PENSACOLA AREA HAS WEAKENED BELOW SEVERE LIMITS. THIS STORM MAY STILL PRODUCE SOME SMALL HAIL AND GUSTY WINDS AROUND 45 MPH AS IT MOVES EAST ACROSS THE PENSACOLA...AVALON BEACH AREAS. THE STORM OVER NORTHERN ESCAMBIA COUNTY FLORIDA HAS MOVED EAST INTO NORTHERN SANTA ROSA COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA. LAT...LON 3102 8717 3085 8727 3083 8678 3124 8680 $$ ALC053-FLC113-081500- /O.CON.KMOB.SV.W.0052.000000T0000Z-060408T1500Z/ ESCAMBIA AL-SANTA ROSA FL- 928 AM CDT SAT APR 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR NORTHERN SANTA ROSA COUNTY FLORIDA AND ESCAMBIA COUNTY ALABAMA... AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JAY...OR ABOUT 13 MILES SOUTHWEST OF BREWTON...MOVING EAST NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DIXONVILLE...RIVERVIEW AND 8 MILES NORTH OF BERRYDALE BY 940 AM CDT 6 MILES SOUTH OF ROCK HILL BY 950 AM CDT ROBERTS AND MCLELLAN BY 955 AM CDT PARKER SPRINGS AND 7 MILES SOUTHWEST OF US 29 AND CR 43 BY 1000 AM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3102 8717 3085 8727 3083 8678 3124 8680 $$
000 WWUS54 KMOB 081500 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 958 AM CDT SAT APR 8 2006 ALC053-FLC113-081508- /O.EXP.KMOB.SV.W.0052.000000T0000Z-060408T1500Z/ ESCAMBIA AL-SANTA ROSA FL- 958 AM CDT SAT APR 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANTA ROSA COUNTY FLORIDA AND ESCAMBIA COUNTY FLORIDA WILL BE ALLOWED TO EXPIRE AT 1000 AM CDT... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS. THESE STORMS ARE LOCATED OVER NORTHEASTERN SANTA ROSA COUNTY AND EASTERN ESCAMBIA COUNTY ALABAMA. SMALL HAIL AND GUSTY WINDS AROUND 45 MPH ARE STILL POSSIBLE WITH THESE STORMS AS THEY CONTINUE MOVING EAST AT 35 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA. LAT...LON 3102 8717 3085 8727 3083 8678 3124 8680 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:15 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 8, 6:15 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SAT APR 8 2006
.UPDATE...BRIEF UPDATE TO INCREASE THE SURFACE WINDS FOR TODAY. WENT
WITH THE 08/06Z ETA12 WHICG LOOKS TO AGREE WITH THE CURRENT
CONDITIONS AND THE VAD WINDS BETTER. /11
*************************PREVIOUS*********************************
.SHORT TERM...(TODAY AND TONIGHT)
STRONG UPPER SYSTEM...CLOSED H5 LOW DROPPING SOUTH INTO ARKANSAS
AROUND SUNRISE FORECAST TO OPEN UP AND MOVE NORTHEAST TODAY. A COUPLE
LINES OF STRONG TO SEVERE STORMS MOVING EASTERLY ACROSS THE SOUTH
OVERNIGHT SHOULD BEGIN TO WEAKEN AS THE UPPER LOW OPENS UP AND MOVES
NORTHEAST. LATEST SPS OUTLOOK HAS SLIGHT CHANCE SEVERE FROM ROUGHLY
MOBILE NORTHEAST AND EAST TODAY...WILL MENTION DAMAGING WINDS AND
MAYBE MENTION ISOLATED TORNADOS THIS MORNING OVER THE WESTERN HALF.
THIS AFTERNOON WILL SEE THE COLDER AIR IN THE H5 TROUGH SLIPPING
ACROSS THE AREA AND MAY SEE SOME HAIL PRODUCING STORMS OVER THE
EASTERN HALF..ESPECIALLY IF WE CAN GET THE BRIEF CLEARING AS
ADVERTISED BY THE NAM AND SOMEWHAT BY THE GFS OVER THE SOUTHERN
SECTIONS OF THE FORECAST AREA. WINDS SHIFTING TO WEST FROM NOON TO
DARK ACROSS THE AREA AS SURFACE LOW MOVES PAST AND THEN NORTHERLY
LATER THIS EVENING WITH A FEW LINGERING SHOWERS ENDING THIS EVENING.
USED MAVMOS TEMPS TODAY AND TONIGHT. /11
.LONG TERM...(SUNDAY THROUGH FRIDAY)
BACK TO RAINFREE WEATHER THROUGH MUCH OF THE UPCOMING WEEK AS WE COME
UNDER THE INFLUENCE OF HIGH PRESSURE. COULD SEE A MID LEVEL FEATURE
SWINGING EAST ACROSS THE FORECAST AREA WEDNESDAY. AT THIS
TIME...LOOKS LIKE MORE IN THE WAY OF CLOUDS THAN RAIN CHANCES THEN.
MAY SEE AN ISOLATED SHOWER CREEPING BACK INTO THE FORECAST BY FRIDAY
AS SOUTHERLY FLOW BECOMES ESTABLISHED AROUND HIGH PRESSURE...OFF THE
SOUTHEAST UNITED STATES COAST. TEMPERATURES THROUGH THE MEDIUM RANGE
SHOULD BE GENERALLY CLOSE TO CLIMATOLOGY. /10
&&
.MARINE...
WINDS ARE AT EXERCISE CAUTION LEVELS CURRENTLY AND BELIEVE
THEY WILL STAY IN THIS RANGE...EXCEPT FOR SOME BRIEFLY STRONGER WINDS
IN AND NEAR ANY CONVECTION THIS MORNING...UNTIL TONIGHT. COOLER AIR
ARRIVES AS THE SURFACE LOW MOVES BY AND WINDS SHOULD INCREASE TO
SMALL CRAFT ADVISORY LEVELS TONIGHT AS THE NORTHERLY WINDS ADVECT
COOLER TEMPERATURES OVER THE WARMER OFFSHORE WATERS. WATER
TEMPERATURES ARE AROUND 70 IN THE NEARSHORE AREAS. NORTHERLY FLOW
CONTINUES INTO MONDAY AS SURFACE HIGH MOVES OFF TO THE EAST BUT WILL
DIMINISH BY SUNDAY AFTERNOON. RIDGE MAINTAINS ITS GRIP THROUGH MID
WEEK WITH A MAINLY ONSHORE LIGHT TO MODERATE WIND. /11
&&
.FIRE WEATHER...AWAY FROM THUNDERSTORMS AND LIGHTNING LEVELS
TODAY...NO CONCERNS. LOWEST DAYTIME RELATIVE HUMIDITIES THROUGH THE
WEEKEND ARE EXPECTED TO STAY OUT OF THE CRITICAL THRESHOLD RANGE. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 81 49 75 49 / 50 10 0 0
PENSACOLA 81 52 75 53 / 60 10 0 0
DESTIN 77 55 74 55 / 50 20 0 0
EVERGREEN 78 49 73 44 / 60 10 0 0
WAYNESBORO 79 48 73 43 / 60 10 0 0
CAMDEN 77 48 73 44 / 70 20 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&
10/11Hazardous weather outlook, Apr 8, 5:00 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A BROAD AREA OF LOW PRESSURE WILL MOVE EAST FROM NORTHERN MISSISSIPPI AND TENNESSEE LATER THIS AFTERNOON. A LOW PRESSURE TROUGH WILL CROSS THE AREA LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE EAST IN ADVANCE OF THE SURFACE TROUGH THIS MORNING...POSSIBLY PRODUCING STRONG SURFACE WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN IN A FEW LOCATIONS. SHOWERS AND THUNDERSTORMS WILL ENTER INLAND AREAS OF SOUTHEAST MISSISSIPPI BETWEEN 5 AND 6 AM THIS MORNING...AND ADVANCE TO THE MOBILE... MONROEVILLE...GREENVILLE AREA AROUND 7 AM. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE THIS MORNING. THERE IS A POSSIBILITY THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP FROM INTERSTATE 65 AND EAST THIS AFTERNOON AS COLDER TEMPERATURES ALOFT MOVE ACROSS THE UNSTABLE AIR IN ADVANCE OF THE SURFACE TROUGH. IF STORMS DO DEVELOP...THEY SHOULD PRODUCE HAIL AND STRONG GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS MORNING ACROSS INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND THIS AFTERNOON OVER THE FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:14 AM CDT | Special Marine Warning | MOB | 46 min | |
| Apr 8, 9:03 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 35 min |
| Apr 8, 11:23 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 22 min |
| Apr 8, 8:38 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 37 min |
| Apr 8, 10:20 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 25 min |
| Apr 8, 10:31 AM CDT | Severe Thunderstorm Warning | MOB | Monroe | 29 min |
| Apr 8, 10:56 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 34 min |
| Apr 8, 11:20 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.